Anyone else have taken this for pain issues. My new Dr says this will help rebuild my pain threshold in time. I used it many years ago for depression and I stopped it right away. I remember being very spaced out and foggy and hated them. I am to take one at bedtime every night. I am trying to wean off the hydro's and this is suppose to help like I said with the pain threshold and is part of the treatment. ???
These are 25mg tablets. I do not remember what the dose was years ago.
GENERIC NAME: amitriptyline
BRAND NAME: Elavil, Endep
DRUG CLASS AND MECHANISM: Amitriptyline is an antidepressant medication. Depression is an all-pervasive sense of sadness and gloom. In some patients with depression, abnormal levels of brain chemicals called neurotransmitters may relate to their depression. Amitriptyline elevates mood by raising the level of neurotransmitters in brain tissue.
STORAGE: Amitriptyline should be stored at room temperature in a tight, light resistant container.
PRESCRIBED FOR: Amitriptyline is used to elevate the mood of patients with depression. Amitriptyline is also a sedative, and is useful in depressed patients with insomnia, restlessness, and nervousness. It has also been found to be helpful for treating fibromyalgia and symptoms related to chronic pain.
yes, they gave that to me.....is it a green and white capsule? in blister packs and your are supposed to slowly increase the amount of pills you take on a weekly basis? Neurotin I wouldn't even take--it had two pages of side affects......i have never seen that in my life. it is a seizure med. she is not gonna be easy on you. I am curious as to what it says on the bottle as to how many you are to take in a day. She's not gonna go easy on you, so I would really start tapering like now. I think she was pretty fair with you. The appt. could have been a lot worse. Roll with it.......taper.
my husband was prescribed the exact same thing in the exact same amount last week for the exact same reason.......it instantly made him extremely .........and i mean extremely, despressed, he took it for a week tho for the chronic pain/sleep help, and it did nothing expect make him depressed.
I already have been tapering and she said to taper. And that it will take me probably 6-12months. UGHHH
She said slowly, but I do not want to wait that long so I plan on tapering a little faster than she is saying.
I am allowed a script each month, that isn't the problem but I want to be done sooner and I am not so sure on these other meds IN ADDITION to the vicodin that she is suggesting.
I really did not and do not want to add in anymore medication is what my fear is. I am on an antidepressant already, and I told her that.
So what do you think nauty? That she is just going to decide to pull them one day completely and say she thinks times up or what is it you mean by start tapering like right now. lol
This is what the bottles say:
Vicodin: 3xs per day - 90 tablets
AMITRIPTYLINE- 1 at bedtime 30 tablets (no blister pack)
LuLu, thanks for this information. I wonder if it is b/c it makes someone so sleepy and then you feel depressed from lack of energy or something. She did say and so did thr pharmacist that they take a while to start working.
What I am asking is, do you think she just pushed me off today just to tell me something else next month? Like, ok I do not think you should be on ANYTHING and stop and leave me hanging right there.
If I am still struggling, which I am sure I will be. Gosh, maybe I should just try and get in to see the sub dr here. I do not know what else to do. I am afriaid now that maybe I am being over medicated. Maybe she wants me all loopy so I am all messed up all the time, and then won't take my pain meds.
If I remember the one time I tried those Amytripteline that even the next morning I was like still out of it.
I don't know now what I should do. Take one tonight before bed or not.
S H I T!
Or maybe look into another Dr and get a second opinion.
That is my concern. I can't say for sure, but it sounds like it could be a possibility. Although, she claims to be there for your taper over a 6 to 12 month period----thats longtime. Either she is truly mother theresa or she is setting u up for disaster. You will know over the course of the next couple months. Either i missed it or I didn't hear her suggestion for a solid taper. Unless, she wants you to start it at 3 per day for a month. Let's just say she is like the other jerk and if you go over on your pills is she gonna put a nother clink on your medical record. I'm sorry my head is a little cloudy right now. Took a soma earlier to get an hour sleep and it wasnt' worth it.......I feel worse. Anyway, how do you plan to taper. Did you tell her how much you were taking up to the point of your visit with her? I dont know.......she just doesn't sound proactive about this.......unless i missed something. I don't know if i made any sense here, but I'll check in a little later when my head is clearer.........take care .........
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.